Thursday, November 3, 2005

When Several Days Attack at Once - Part 3

Thank goodness, my mom took off from work on Wednesday.  I had my monthly Remicade infusion at the hospital in NYC, and it was set for 9am, which means we leave about 7am and pray for good traffic.

My mom had to get Pumpkin to school and then bring Fuzzy into the school to the office as it was his first day back since his arm injury.  I had already set up all the assistance with the guidance counselor via phone and email.  Gotta love the ease of computers.

Traffic has been real wacky around here for the last two weeks, it is cyclical sometimes, you can go weeks where everything is just smooth as can be and then weeks where every day is a new mess.

Wednesday continued with the messy traffic theme.  We got to my appointment with just minutes to spare.

Drawing my blood went smooth and so did the IV line insertion, always a good way to start!  I got all my pre-medication by mouth and my pre-med steriod IV bag to avoid a reaction.  Then the Remicade itself was up! 

All was good through the first 300 mls and the increasing speed of infusion.  About 3 minute after the last infusion increase, the chest tightness began.  I whispered it to Hubby so he knew, but I didn't tell the RN's right away.  I wanted to see if stayed slight so maybe I could get all the infusion. 

I know this sounds nuts, but the stuff works!!  My infusion was a week later this month and I was already starting to have more swelling and discomfort in my joints.

After a bit, and with 61 mls left, I had to tell the RN's.  They were not happy with me that the feeling started 15 minutes early.  In fact, I think one of them would have spanked me if she could have done so.  They stopped the medicine, began to pump me full of saline, did and ekg (normal) and called my rheumatologist.

An hour later, my rheumatologist checked me out, pronounced me okay to leave once my saline bag was done, and told me to call her to discuss my options.  They are familiar with this reaction, it starts this way, as chest tightness, then ends up in respiratory distress, anaphylaxis or heart attack.

So, yeah, looks like I need to pick a new med to try.  Very frustrating, as Remicade worked!!!!  Still not sure what the new course of action will be.  I was very tired yesterday after the ordeal as you can imagine.  Even today, I pretty much just slept in and relaxed. 

Tomorrow, I should start to feel better, pretty good even.  After all, I did get most of the medicine in me!  LOL

Okay... I am behaving, really.

So, there you have it!  Several days jumped up and attacked me all at once!  Emotionally, psychologically, physically - everything has been tested and retested.

Sadness over the bird, worried for my son, medical reactions...yes, it has been a wild ride. 

I hope you will forgive me being so behind in journals....I will get caught up, if the days will stop attacking me!!!!

Be well,
Dawn

22 comments:

sdoscher458 said...

Just rest up and be well. I can't imagine how hard it is, wishing for a cure....Sandi

gdireneoe said...

YOU BETTER BEHAVE chica!  No more silly meds games! ;)  C.  http://journals.aol.com/gdireneoe/thedailies

iscribble4u said...

I live in a rural area & have to drive into the city to see my doctor. The traffic is horrendous to me, but nothing like what you described. I have to take tranquilizers to drive thru it, it scares me so much. And med changes are VERY frustrating when something worked so well, then lets you down. Good luck with all that. Hope you & Fuzzy wellness and that you both soon get back into the swing of things.

--Tom

lurkynat said...

OMG>>> Dawn....?..((((Dawn)))
this sacres me let me know whats up
love,nat

jckfrstross said...

Wow rest and take care of you

Deb

thebaabee said...

Dawn,
Rest and take it easy.  You really had a wild ride.  Hugs, LuAnne

eml625 said...

(((((((DAWN )))))) Big Princess hug for you !!! What a week !!!

Ellen

lv2trnscrb said...

Dawn, hugs to you..,

First of all, your priorities are yourself, your hubby, your family and my journal is not important so don't apologize for being behind. You need to take care of yourself and your family. Its been such a traumatic week for you. I can only hope that you rest, relax, rejuvenize and come back restored after this weekend and that the next week is a bit less stressful for you and yours.

betty

octoberroots said...

OOk.  I despise taking medicine of any sort.  You poor thing,  I hope you and your Doctor's find something that works soon.  And to speak of IV's so nonchalantly.  I ache for you,  I really do.  Yucko,  and good luck.

SINS

jouell3935 said...

Damn Dawn. Well hopefully they find another one that will work even better. So sorry to hear of all your tribulations...and then again you always pull through like a trooper! I dont know if I could handle all of it..
Jus next time BEHAVE... ;)

dornbrau said...

Well, after all THAT, this week should be smooth sailing for you and the gang, huh?  I sure hope so.  I admire your attitude.  Hang in there, it will get better.

auburndawn said...

Wow Dawn, been reading your last entries (I've been away and you've been busy!) and what a hectic and trying time you have been having!  All my thoughts and prayers are with ya, I know how it is to deal with chronic dangerous health issues.  Lokking forward to seeing your newest poem when you feel up to it!  Be well!

~Dawn

mumma4evr said...

there must be something in the air inthe Ny/NJ area....sop many people have a bad month this week!
Becky

madmanadhd said...

((((DAWN)))) TGIF eh? My ignorance with your overall reactions to the Remicade may show... but... is this your first reaction to the Rem? Dare they not try it again? Any other meds or physical conditions that might have helped trigger this reaction? If it HAS worked in the past might there be some other factors contributing to your reaction? Can they alter the dose or combine the Remicade with something else? Do they hook you up to a heart monitor while doing the injection, this is common procedure in some places.

Well damn woman I return to j-land for one day and discover that your life has been shot to hell. Get some R & R and I'll put you on my daily prayer list. Shooting you some energy and positive vibes PRONTO. ZZZZZZZMMMMMMMOOOMMMMMMMM AHHHHHMMMMMMM&@*(#*#)$**##

Felling better? Hope so cause my monitor is a smokin.

Be well my Princess and keep the peas out from under the mattress, don't need any more stress.

Live long... play hard... laugh often.    
         see ya in awhile... Michael OUT

sazzylilsmartazz said...

Dawn,
I'm so sorry to hear you had to go through all that. I'm hoping you will get it all straightened out and feel better soon.
Best wishes,
Dianna

articwulf58368 said...

I am glad you didn't wait too long to say something. Spank you LOL. Don't have a heart attack! But I hope they find something that is just as good as your current treatement. Hugs Brandie

sangrialel said...

I am sorry you won't be able to take this med any longer since it gave you so much relief.  I hope they find something else that works just as good. Lelly

cste609371 said...

Rhematoid Arthritis and Lupus.   and  have 3 great kids, ages 8, 10, and 13. Bless you and stay well my friend... Cheryl from New Egland\http://journals.aol.com/cste609371/writingsshortstoriesbyStewart/

cste609371 said...

Rhematoid Arthritis and Lupus.   and  have 3 great kids, ages 8, 10, and 13. Bless you and stay well my friend... Cheryl from New Egland\http://journals.aol.com/cste609371/writingsshortstoriesbyStewart/

libragem007 said...

Hi Dawn,
I just want you to know I'm still here..thinking of ya!
Take care,
Gem :-)

gypsytrader49 said...

EEEP!! Gotta be careful! It's so frustrating trying to find and get the Meds right. Sorry to hear that.Keep on plugging. You got through it all. Amazing right? Be proud of yourself...Fuzzy, too.
Kathy

swibirun said...

Hey, don't worry....we forgive you for being a behind in journals.....oh  wait.....nevermind.

he he he.  Seriously, hope you get to feeling back to somewhat normal:)

Chris
http://journals.aol.com/swibirun/Inanethoughtsandinsaneramblings
http://www.bigoven.com/~swibirun